Side Effects of Metoprolol?

Posted by wigreenthumb @wigreenthumb, Fri, Jan 18 8:56am

Just started this med for spiking blood pressure in evening. Has anyone experienced severe stomach pain from this, or insomnia? I take with food, and the pain started almost 18 hours later!

@crashnam

Hi. No I haven't asked my cardiologist about changing to another Beta Blocker, although he did admit the metoprolol may cause some hair loss. I kidded with him and said my hair is more important than my health. LOL. Also, hoping the ablation for paroxysmal AFIB will take care of a few other wild and crazy SVT's etc. I have it on June 5. I will post you all about the results and how I'm doing.

Jump to this post

Good luck on your ablation, I am on metropolol and really effecting my hair but almost 70 so the vanity is leaving😆, don’t like the fatigue, again best of luck to you.

Liked by sue225

REPLY
@scardycat

Good luck on your ablation, I am on metropolol and really effecting my hair but almost 70 so the vanity is leaving😆, don’t like the fatigue, again best of luck to you.

Jump to this post

I had fatigue with bisoprolol but not really with metoprolol. I continue to shed like a golden retreiver. (And still suffer from vanity). However, I prefer the conservative treatment approach. Ablation scares me.

REPLY
@scardycat

Good luck on your ablation, I am on metropolol and really effecting my hair but almost 70 so the vanity is leaving😆, don’t like the fatigue, again best of luck to you.

Jump to this post

Thank you. I'm approaching 70, but I still like hair. Mine is just kind of stunting. Growing very slowly, with a little noticeable thinning on top and sides. I may go off metoprolol and switch to something else after my ablation. I'll let you all know how the ablation goes. I have it on June 5.

REPLY
@sue225

I had fatigue with bisoprolol but not really with metoprolol. I continue to shed like a golden retreiver. (And still suffer from vanity). However, I prefer the conservative treatment approach. Ablation scares me.

Jump to this post

Ablation scares me to, but I'm going ahead with it on June 5. When my AFIB kicks in it beats around 200. Usually last 6-12 hours, now twice a month. Have PCC's and SVT's as well in between all the time (40 years), so I want to get rid of something. You know what I mean.

REPLY
@crashnam

Ablation scares me to, but I'm going ahead with it on June 5. When my AFIB kicks in it beats around 200. Usually last 6-12 hours, now twice a month. Have PCC's and SVT's as well in between all the time (40 years), so I want to get rid of something. You know what I mean.

Jump to this post

Good luck with the ablation procedure. I don't have afib. The metoprolol is for ventricular tachycardia and my heart beat has never gone as high as 200 bpm. And there are other betablockers that dont cause hair loss. Wish you well!

REPLY
@sue225

Good luck with the ablation procedure. I don't have afib. The metoprolol is for ventricular tachycardia and my heart beat has never gone as high as 200 bpm. And there are other betablockers that dont cause hair loss. Wish you well!

Jump to this post

Thank you Sue. I'll let everyone know about my ablation results. I've had the PVC's, SVT's and I guess the same ventricular tachycarid for 40 years. Just told I had to live with it work, play, relaxing, etc. All the different palps got worse when I developed the intermittent AFIB about six years ago. So, I'm looking forward to getting some relief from some of this. I still have my hair, receding just a little in front and on top. Problem is, is just not growing. I'll talk to my cardiologist about switching to different beta blocker.

REPLY

Positive thoughts coming your way 😊

REPLY
@rrowner2

Positive thoughts coming your way 😊

Jump to this post

Thank You.

REPLY

What dosage? I am on 50 mg at night and like you severe gas pains and drops my pressure a lot. This med also effects the hair….ugh ! And also gives me back pains. I saw a new cardiologist yesterday BUT nothing could be changed as the previous cardiologist did not forward all the test results and info from the open heart surgery. I will see the new Doc again on Wednesday and hopefully this is one of the meds he will change…….including the blood thinner that has really messed up my life ! Wishing you better results . I called my pharmacist and she looked up all my meds and told me that I could take gas relief pills so maybe call your pharmacist and he/she can recommend an over the counter med that is safe for you to take.

REPLY

Yes I experienced the insomnia, but after I have been on it a bit that has left, I am on .25 mg and take half in am and half in pm, hang in there it gets better👍🏻

REPLY

Does anyone get light headed on and off with Metoprolol ? I take 12 !/2 mgs extended release. Started with 25 mgs but felt really spaced out and light headed so Dr. cut me back. Have no trouble sleeping with the med.

REPLY
@linepa

Does anyone get light headed on and off with Metoprolol ? I take 12 !/2 mgs extended release. Started with 25 mgs but felt really spaced out and light headed so Dr. cut me back. Have no trouble sleeping with the med.

Jump to this post

Did you just start taking metoprolol? Maybe it lowers you're blood pressure a little too much making you light-headed and then after several hours the bp goes up again. What are you taking it for? I take 12.5mg (not extended release) twice a day for an arrhythmia. Have been taking it for over 2 years. Initially it really slowed my pulse and b.p. but eventually the body seems to get used to it. I didn't get lightheaded just sleepy. Lately, I have noticed that I experience fatigue for a couple of hours in the afternoon after taking my first pill of the day at noon. The doctors just say the metoprolol is doing its job.

REPLY
@sue225

Did you just start taking metoprolol? Maybe it lowers you're blood pressure a little too much making you light-headed and then after several hours the bp goes up again. What are you taking it for? I take 12.5mg (not extended release) twice a day for an arrhythmia. Have been taking it for over 2 years. Initially it really slowed my pulse and b.p. but eventually the body seems to get used to it. I didn't get lightheaded just sleepy. Lately, I have noticed that I experience fatigue for a couple of hours in the afternoon after taking my first pill of the day at noon. The doctors just say the metoprolol is doing its job.

Jump to this post

I have bradycardia but had fluttering in my stomach, checked my pulse it ws143, went to the E R was admitted overnight being monitored. was dxed as possible atrial flutters. my pulse rate was in the 30's on the 25 mgs now high 40's or low 50's, but that is about normal for me. I am not sure the flutters were not caused by gas from IBS, was having a bad IBS day and read on several boards they get racing heart beats from several digestive problems, reflux, IBS, chrons etc. I had one Dr. tell me if I start racing again take one 25 mg Metoprolol if the racing does not stop in 10 minuets go to the E R the other said same dosage but give the racing 2 hours to stop or slow down. Slightly confused here and wondering how fast rates are for people on this board and what they do when they get them? This is new to me>

REPLY
@linepa

I have bradycardia but had fluttering in my stomach, checked my pulse it ws143, went to the E R was admitted overnight being monitored. was dxed as possible atrial flutters. my pulse rate was in the 30's on the 25 mgs now high 40's or low 50's, but that is about normal for me. I am not sure the flutters were not caused by gas from IBS, was having a bad IBS day and read on several boards they get racing heart beats from several digestive problems, reflux, IBS, chrons etc. I had one Dr. tell me if I start racing again take one 25 mg Metoprolol if the racing does not stop in 10 minuets go to the E R the other said same dosage but give the racing 2 hours to stop or slow down. Slightly confused here and wondering how fast rates are for people on this board and what they do when they get them? This is new to me>

Jump to this post

I take 50 mg twice a day. I wonder is this a very high dosage? For a fib and am 82 years. I wonder.

REPLY
@peach414144

I take 50 mg twice a day. I wonder is this a very high dosage? For a fib and am 82 years. I wonder.

Jump to this post

I had many side effects from Metoprolol and whenever I would call the cardiologist's office I would get the same answer…..the benefits outweigh the side effects. Besides the metoprolol causing a very low pressure he also had me on Xarelto , that was just as bad for me and I still had the same answer, the benefits outweigh the side effects without even trying a different dosage or med. I was also on aspirin. . One of my many complaints over a nine month period was every night I had gums bleeding and averaged 2 to 4 hours sleep.I asked him how can I heal when my body is not getting rest ? I went to a new cardiologist he changed the blood thinner to Eliquis and changed the Metoprolol to hydrochlorazide 12.5 mg.once a day. I sleep longer and no gum bleeding ! I am also off of aspirin . I do have AFIB but we are going to wait and see how that goes. I love my new cardio doc and very disappointed at myself for waiting so long to seek another opinion. Never had any real health problems until I had the open heart surgery….now I have severe fibromyalgia and on medical cannabis. I suggest anyone that has any issue with any med that gives you bad side effects to contact your doctor or seek another opinion.

REPLY
Please login or register to post a reply.